Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

Is Lower Right Abdominal Pain A Symptom Of Neuropathy

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

Repeated shingles/right side neuropathy

I am 48, male; seroconverted 1982, with a body rash, mono-like symptoms, righ side neuropathy and sweats, all lasting 3 months plus.Have been on medication since 1985. Current viral load undetectable, T4 count around 500, around 20%.Have suffered...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Sounds like you have post-herpetic neuralgia which can be very painful and persistent. Seeing a pain specialist may be a good idea (they may try drugs like amitryptiline, neuronton, topical xylocaine or capsaicin, nerve blocks-etc as well as... Read more »

lipodystrophy a cause of abdominal pain?

I have been experiencing pain right at the upper limit of the abdomen near the diaphragm for about a year. At first my doctor thought it could be enlarged liver since my enzymes were slightly high. But a scan disproved this theory. I even had a...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
It certainly seems that lipodystrophy, particularly central adiposity (fat in the abdomen) may explain your symptoms. Clearly persons with fat atrophy appear to be at greater risk for central fat accumulations (buffalo hump, central adiposity).As... Read more »

Lower right side pain

I often get a dull pain on my lower right side after I go running. I am worried this may be a side affect of Atripla. I have been on it for a little over a year. My Dr. says there is nothing wrong, do you have any insight to what this may be?...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I havent heard of reports of right lower quadrant pain with exercise linked to Atripla nor I have observed patients in our clinic with that problem. Air pockets and shifts in vascular supply while running can be seen in the general population. Deep... Read more »

Abdominal and Back pain from Atripla

I've just started taking Atripla a few weeks ago and am suffering from lower back pain and every BM is painful. I cut the dose in half the other night and had a great next day. I know its not good to mess with your dosage.so how do I prevent...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello,You are absolutely correct! "It is not good to mess with your dosage" of Atripla! In fact it's a very bad idea. Not taking the full recommended dose can quickly lead to the development of drug resistance to one or more of the... Read more »
Connect With Others

HELP - Abdominal pain question

Posted by solost, 1 Reply
Hey everyone, the past 3 weeks has been hell on earth for me and I understand the next couple of months will be the same. I've done quite enough research on hiv but I just wanted to hear from the perspective of others. I am 23 years old and a... Read more »

Neuropathy?

Posted by ScotCharles, 1 Reply
I am experiencing a lot of frightening symptoms just now. In early August this year, I lost substantial strength in the left side of my body. I could walk with a pronounced limp, but I could not lift anything heavier than a pencil with my left... Read more »

Neuropathy

Posted by Anonymous
I had very painful neuropathy in my legs and my feet burned like I was walking on hot coals. I stopped taking the D4T and I read about a natural amino acid called Acetyl-L Carnitine (1,000mg per day) and to my surprise it worked right away. I... Read more »

neuropathy

Posted by Anonymous, 1 Reply


Peripheral neuropathy is a tingling sensation, pins and needles, that is very, very often quite painful. According
to Dr. Judith Feinberg, it affects the longest nerves first, therefore it always starts in the toes, may progress
upwards to involve the... Read more »